Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Child suffering from chronic hives outbreak, on antihistamines, no allergies. Permanent treatment?

Hello, I have a 9 year old son who has been having severe hives outbreaks almost daily for the last 4 months, even on antihistimines. We have been to an allergist who looked at him and said he does not have allergies. Did not do any testing. we have been to the er 4 times in one time with facial and throat swelling. he is taking prescription antihistimiines now. has been on 4 rounds of steroids, and continues to break out. nothing has changed in his environment. other symptoms that he displays are tingling mouth, feet and hands are numb/tingling, low grade fever off and on for the last 4 months. extremely fatigued (which is probably due to the antihistimines.) he went about 1 week without breakout on the prescription antihistimines. i cant shake to mommy instinct that this is just hives.
Asked On : Tue, 15 Jan 2013
Answers:  1 Views:  818
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
With the description that you have provided, it seems to be hives only.
In children hives could be due to urine or stool infection so get a routine and culture sensitivity tests done for the same. Sometimes parasite infestations also lead to the same. All this will be ruled out by above mentioned lab tests. Particular food allergies, sour food, preservative based food like jams sauce and pickles too can cause hives. Having said this, unfortunately in majority of cases there is no underlying cause for hives. It subsides on its own. But for symptomatic relief and to prevent recurrences, it is better to keep your child on medication. There are antihistaminic a like fexofenadine or loratidine with least side effects, you might ask your doctor to prescribe those. Hope that answers your query. Take care.
Answered: Wed, 16 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor